Alert archive / Minnesota / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS La Crosse, WI

August 18, 2007Olmsted County, Minnesota

NWS La Crosse, WI issued this flash flood warning at Aug 18, 2007, 10:39 PM CDT for Olmsted County, Minnesota. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 18, 2007, 10:39 PM CDT (03:39 UTC)
Expired
Aug 19, 2007, 1:45 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Whole counties

County Olmsted County, MN

The radar

The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 11:12 PM CDTFLASH FLOODEyota, MNSTREET FLOODING. SAND BAGGING HAS STARTED WITH SOME STREET CLOSURES.
Aug 19, 12:41 AM CDTFLASH FLOODEyota, MNHIGHWAY 14 CLOSED AT HIGHWAY 42 FROM FLOODING.
Aug 19, 1:00 AM CDTFLASH FLOODEyota, MNRESIDENTS OF THE EYOTA TRAILER PARK ARE BEING EVACUATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 190339
FFWARX
MNC109-190645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA

* UNTIL 145 AM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS MUCH OF THE WARNED
  AREA.  ESTIMATES FROM RADAR INDICATED THAT NEARLY 1 INCH OF RAIN
  HAS FALLEN DURING THE PAST HOUR OVER THE WARNED AREA.

* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BYRON...DOVER...  
EYOTA...ORONOCO...AND ROCHESTER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT
DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4410 9209 4386 9211 4385 9268 4420 9269
      4419 9232 4411 9232

$$

 04
1 follow-up statement
000 
WGUS73 KARX 190529
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1227 AM CDT SUN AUG 19 2007

MNC109-190645-
OLMSTED MN-
1227 AM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
OLMSTED COUNTY...

AT 1110 PM CDT...OFFICIALS IN EYOTA REPORTED SEVERAL STREET CLOSURES 
FROM HIGH WATER. SAND BAGGING EFFORTS HAVE BEEN STARTED.

AT 1224 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA...WITH RAINFALL AMOUNTS OF 3 TO 8 INCHES 
INDICATED BY RADAR OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORONOCO.

AT 1224 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SLOW 
MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL...RESULTING IN 
DANGEROUS FLASH FLOODING ACROSS THE WARNED AREA. LOCATIONS WITH THE 
GREATEST RISK OF FLASH FLOODING INCLUDE 
ROCHESTER...ORONOCO...EYOTA...DOVER AND BYRON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT
DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4410 9209 4386 9211 4385 9268 4420 9269
      4419 9232 4411 9232

$$

 04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 9:05 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 18, 9:05 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT SAT AUG 18 2007

.UPDATE...

THUNDERSTORMS CONTINUE TO GENERATE NORTH OF THE IOWA WARM FRONT
FROM SOUTHWEST WISCONSIN ACROSS SOUTHERN MINNESOTA TO NORTH OF
SIOUX FALLS SOUTH DAKOTA. THIS AREA OF RAIN CONTINUES TO MOVE
EAST/SOUTHEAST AND IS EXPECTED TO TRAIN OVER THE SAME AREAS
OVERNIGHT. WITH THE ACTIVITY OVER SOUTHERN MINNESOTA A LITTLE
FARTHER NORTH THAN EARLIER ANTICIPATED WILL EXPAND THE WATCH A
LITTLE TO THE NORTH AS WELL.

04

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT SAT AUG 18 2007/

SHORT TERM...TONIGHT THROUGH TUESDAY

FORECAST FOCUS IS ON THE EXPECTED RAIN...ALONG WITH HEAVY RAIN AND
THE POSSIBILITY OF FLOODING.

THE 12Z GFS AND NAM ARE IN PRETTY GOOD AGREEMENT WITH THE PLACEMENT
OF THE WARM FRONT OVER THE NEXT COUPLE DAYS...WHICH WILL BE THE
FOCUS FOR WHERE THE PCPN/HEAVY RAIN POTENTIAL WILL LIE. THIS
BOUNDARY IS SLATED TO MOVE NORTH TODAY...LAYING UP ROUGHLY FROM NEAR
THE IA/MN BORDER INTO NORTHERN ILL TONIGHT...AND THEN SLOWLY SINKS
BACK INTO CENTRAL IA/CENTRAL ILL BY MONDAY MORNING. APPRECIABLE
FRONTOGENETIC RESPONSE THROUGH THE ATMOSPHERE IS INDICATED NORTH OF
THE SFC FRONT...WITH THE CURRENT PCPN LINING UP VERY WELL WITH THE
800:700 MB LAYER. THIS FRONTOGENETIC FORCING DOES SHIFT SOME
NORTH/NORTHEAST TONIGHT...MORE FROM EASTCENTRAL MN INTO CENTRAL WI.
MEANWHILE...THE STRONGEST ISENTROPIC ADVECTION IN THE 850:700 MB
LAYER IS CENTERED MORE ACROSS CENTRAL WI TONIGHT. THE NOSE OF THE
850 MB MOISTURE TRANSPORT ALSO SHIFTS NORTHEAST TONIGHT...MORE
FOCUSED ACROSS NORTHCENTRAL WI..INTO THIS HIGHER THETA-E AIR AND
FRONTOGENETIC LIFT. THE RUC/NAM/LOCAL WRF PLACE THEIR MAIN QPF
WITHIN THIS BETTER FORCING...WHILE THE GFS IS A BIT MORE
SOUTH...MOSTLY ACROSS SOUTHEAST MN/SOUTHERN WI. THIS WOULD SEEM TO
BE AT ODDS WITH WHERE IT PLACES ITS BEST FORCING. BELIEVE THE MAIN
BAND OF RAIN/EMBEDDED THUNDERSTORMS WILL SHIFT A BIT NORTH TONIGHT.
SOUTH OF THERE THOUGH...STILL EXPECT SHOWERS/STORMS TO
DEVELOP...ALTHOUGH MORE CONVECTIVE IN NATURE THAN TO THE NORTH. GOOD
850:700 MB QG CONVERGENCE...THE VICINITY OF THE SFC FRONT...STRONG
LOW LEVEL THERMAL GRADIENT...AND ELEVATED CAPES/S AROUND 750 J/KG
JUST NORTH OF THE SFC FRONT SHOULD HELP IN THAT DEVELOPMENT. SFC
PW/S ARE STILL IN EXCESS OF 2 INCHES...WHICH KEEPS HEAVY RAIN IN THE
PICTURE. HOWEVER...LOCATIONS TO THE NORTH HAVE BEEN MUCH DRIER AND
CAN TAKE A CONSIDERABLE AMOUNT OF RAIN...GENERALLY 3 OR MORE INCHES
IN 1 TO 3 HOURS. SOUTH THOUGH...VALUES GENERALLY RANGE FROM 1-2
INCHES. ANY CONVECTIVE DOWNPOURS COULD PRODUCE 1 TO 2 INCHES PER
HOUR RAIN RATES. SO...WILL EXTEND THE FLASH WATCH THROUGH 4 AM.
WILL NOT ADD OR REMOVE ANY COUNTIES FROM THE WATCH FOR NOW.

ON SUNDAY...A WEAK RIPPLE ALONG THE 500 MB FLOW WILL TRACK EAST
FROM THE CENTRAL PLAINS TO ACROSS IA/ILL. THIS WILL WORK WITH THE
PERSISTENT WARM FRONT AND FRONTOGENETIC FORCING TO CONTINUE PRODUCE
RAIN AND THUNDERSTORMS...MOSTLY ALONG AND NORTH OF THE SFC FRONT.
THIS WILL PERSIST SUNDAY NIGHT. AGAIN...SFC PW/S AROUND 2 INCHES
WILL CONTINUE THE THREAT FOR HEAVY RAIN...AND THE THE CURRENT WATCH
COULD BE EXTENDED...OR PERHAPS A DIFFERENT WATCH WILL BE NEEDED FOR
LATER IN THE DAY SUNDAY...AS A RESULT.

FOR MONDAY...THE SUN NIGHT PCPN SHOULD SHIFT EAST...BUT THAT WARM
FRONT WILL STILL BE TO THE SOUTH...WITH NOW A COLD FRONT APPROACHING
THE UPPER MISSISSIPPI RIVER VALLEY FROM THE NORTHERN PLAINS. THE
CHANCE FOR SHOWERS/STORM DEVELOPMENT AROUND THE WARM FRONT WILL
CONTINUE. MEANWHILE...THE COLD FRONT LOOKS TO MOVE IN ON
TUESDAY...WITH YET MORE SHOWERS AND STORMS PROBABLE.

OVERALL...THE WET AND UNSETTLED PATTERN WILL CONTINUE INTO MON/TUES.
THE MODELS ARE TRENDING TOWARD SIMILAR SOLUTIONS...BUT STILL HAVE
DIFFERENCES IN THEIR QPF. HAVE OPTED TO GO WITH WHERE THE BEST
FORCING LIES RATHER THAN WHERE THE MODELS PAINT THEIR QPF. WHILE THE
POSITIONING OF THE WARM FRONT IS THE FOCUS FOR THE RAIN...VARIOUS
OTHER WEATHER FEATURES //SHORTWAVES...850 MB JET/MOISTURE
TRANSPORT...ETC// WILL PLAY THEIR ROLES...AND MUCK UP THE OVERALL
PICTURE A BIT. THE HEAVY RAIN POTENTIAL REMAINS HIGH...AND THE FLASH
FLOOD WATCH CONTINUES AS A RESULT.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

THE 500 MB FLOW LOOKS TO STAY ZONAL FOR MOST OF NEXT WEEK...AND
FAIRLY ACTIVE...AS THE MODELS ZIP VARIOUS PERTURBATIONS THROUGH THE
MEAN FLOW. THIS WILL RESULT IN CONTINUED PCPN CHANCES FOR MOST OF
NEXT WEEK...ALTHOUGH THE TIMING ON WHEN THE BEST CHANCES WILL BE IS
DIFFICULT IN A PATTERN SUCH AS THIS. WILL CONTINUE TO PAINT THE POPS
WITH BROAD STROKES...AVOIDING TOO MUCH REFINEMENT UNTIL CONFIDENCE
IN THE TIMING/STRENGTH/PLACEMENT OF THE VARIOUS SHORTWAVES AND/OR
SFC BOUNDARIES INCREASES.

AVIATION...

FORECAST CONFIDENCE WAS FAIRLY HIGH THAT PERIODS OF SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE TO AFFECT THE AREA THROUGH TONIGHT
INTO SUNDAY. THIS WAS BASED ON MOIST SOUTHERLY FLOW IMPINGING ON
SURFACE AND 850MB FRONT...ALONG WITH PARADE OF UPPER LEVEL
DISTURBANCES INTERACTING WITH THE FRONT. AS A RESULT...IFR AND/OR
MVFR ARE EXPECTED TO BE THE PREDOMINANT CONDITIONS AT BOTH LSE AND
RST TAF SITES.

THOMPSON

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR WIZ032-WIZ033-WIZ041-
     WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR MNZ079-MNZ086-MNZ087-
     MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR IAZ008-IAZ009-IAZ010-
     IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&
Hazardous weather outlook, Aug 18, 3:30 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT SAT AUG 18 2007

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
191100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WINNESHIEK-WINONA-
330 PM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. ABUNDANT
MOISTURE CONTINUES TO BE PULLED NORTHWARD...AHEAD OF LOW PRESSURE AND
AN UPPER LEVEL DISTURBANCE IN SOUTH DAKOTA AND A FRONT LIFTING NORTH
ACROSS IOWA. AS A RESULT...THUNDERSTORMS CAPABLE OF PRODUCING
TORRENTIAL DOWNPOURS AND LOCALLY HEAVY RAINS ARE CERTAINLY POSSIBLE.
THESE RAINS COULD CAUSE FLOODING PROBLEMS IF THEY FALL ON URBAN AREAS
OR ACROSS LOCATIONS THAT HAVE HAD SIGNIFICANT RAIN DURING THE PAST
WEEK. DUE TO LIMITED INSTABILITY TONIGHT...ANY THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL KEEP THE AREA UNDER THE GUN FOR
SEVERAL ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT
WEEK. UPPER LEVEL DISTURBANCES CROSSING THE REGION...ALONG WITH
CONTINUED MOISTURE RETURN INTO AND OVER A STATIONARY FRONTAL
BOUNDARY ACROSS IOWA...WILL BRING THUNDERSTORM CHANCES TO THE AREA
FOR MUCH OF THE SUNDAY THROUGH FRIDAY PERIOD.

THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE REPEATED
ROUNDS OF HEAVY RAINS. THE ATMOSPHERE WILL BE QUITE MOIST...AND ANY
STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. REPEATED
BOUTS OF HEAVY RAINFALL WOULD LEAD TO CONTINUED FLOODING CONCERNS
ACROSS THE AREA. THE FRONT WILL BE CLOSER TO THE AREA SUNDAY AND
MONDAY. THE AIRMASS SOUTH OF THE FRONT EXPECTED TO BE QUITE UNSTABLE.
THERE IS A SMALL CHANCE OF SEVERE STORMS DURING THE AFTERNOON AND
EVENING HOURS OF SUNDAY AND MONDAY...MAINLY SOUTH OF AN AUSTIN
MINNESOTA TO RICHLAND CENTER WISCONSIN LINE. THE SEVERE THREATS WOULD
BE LARGE HAIL AND STRONG WINDS.

FOR TUESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING AND
DETAILS OF ANY SEVERE STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...SPOTTER
ACTIVATION MAY BE NEEDED SUNDAY AND OR MONDAY. RAINFALL REPORTS...
ALONG WITH REPORTS OF HEAVY RAIN...HIGH WATER OR FLOODING WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-WIZ017-029-032>034-042>044-191100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-WABASHA-
330 PM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ABUNDANT MOISTURE CONTINUES TO BE PULLED NORTHWARD...AHEAD OF LOW
PRESSURE AND AN UPPER LEVEL DISTURBANCE IN SOUTH DAKOTA AND A FRONT
LIFTING NORTHWARD ACROSS IOWA. A FEW THUNDERSTORMS COULD PRODUCE
LOCALLY HEAVY RAINS...BUT WITH GENERALLY DRY CONDITIONS ACROSS THE
AREA...FLOODING PROBLEMS ARE NOT ANTICIPATED. DUE TO LIMITED
INSTABILITY TONIGHT...ANY THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL KEEP THE AREA UNDER THE GUN FOR
SEVERAL ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT
WEEK. UPPER LEVEL DISTURBANCES CROSSING THE REGION...ALONG WITH
CONTINUED MOISTURE RETURN INTO AND OVER A STATIONARY FRONTAL
BOUNDARY ACROSS IOWA...WILL BRING THUNDERSTORM CHANCES TO THE AREA
FOR MUCH OF THE SUNDAY THROUGH FRIDAY PERIOD.

THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE REPEATED
ROUNDS OF HEAVY RAINS. THE ATMOSPHERE WILL BE QUITE MOIST...AND ANY
STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. REPEATED
BOUTS OF HEAVY RAINFALL COULD LEAD TO AN INCREASED FLOODING THREAT
ACROSS THE AREA INTO NEXT WEEK. WITH THE FRONT AND MORE UNSTABLE
AIRMASS EXPECTED TO BE WELL SOUTH OF THE AREA ACROSS IOWA...ANY
THUNDERSTORMS SUNDAY AND MONDAY ARE NOT EXPECTED TO BECOME SEVERE.

FOR TUESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING AND
DETAILS OF ANY SEVERE STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY. HOWEVER...ANY
HEAVY RAINFALL REPORTS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/THOMPSON

In the hours before

Local storm report, Aug 18, 8:27 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      4 NNW HOUSTON           43.81N 91.60W
08/18/2007                   HOUSTON            MN   LAW ENFORCEMENT

            MUDSLIDE COVERING HIGHWAY 76 BETWEEN MONEY CREEK AND
            HOUSTON. OTHER MUDSLIDES REPORTED ON COUNTY HIGHWAYS
            9...13 AND 26.

&&

04
Local storm report, Aug 18, 8:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      LA CROSSE               43.83N 91.23W
08/18/2007                   LA CROSSE          WI   AMATEUR RADIO

            MAJOR STREET FLOODING ON SOUTH SIDE OF LA CROSSE NEAR
            WALMART. WATER OVER MORMON COULEE ROAD.

&&

JLR
Local storm report, Aug 18, 9:26 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
926 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      LA CROSSE               43.83N 91.23W
08/18/2007                   LA CROSSE          WI   LAW ENFORCEMENT

            PORTIONS OF A RETAINING WALL WASHED AWAY AT HIGHWAY 14/61
            AND 35 ON SOUTH SIDE OF LA CROSSE

&&

JLR
Local storm report, Aug 18, 9:29 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
929 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      3 W VIROQUA             43.56N 90.95W
08/18/2007                   VERNON             WI   LAW ENFORCEMENT

            CREEKS OUT OF THEIR BANKS AT SIDIE HOLLOW CAMPGROUND.

&&

JLR
Local storm report, Aug 18, 9:30 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      LA CROSSE               43.83N 91.23W
08/18/2007                   LA CROSSE          WI   AMATEUR RADIO

            MULIPLE HOMES WITH BASEMENT FLOODING. ONE WITH FIRST
            FLOOR FLOODING.

&&

JLR
Local storm report, Aug 18, 9:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 PM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      3 S OAK RIDGE           43.25N 91.02W
08/18/2007                   CRAWFORD           WI   LAW ENFORCEMENT

            MUD SLIDE ON COUNTY ROAD O SOUTH OF OAK RIDGE.

&&

JLR

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:36 PM CDTFlash Flood WarningARXHouston, Winona3 hr
Aug 18, 9:45 PM CDTRiver Flood WarningARXOlmsted, Winona34 hr
Aug 18, 10:10 PM CDTFlash Flood WarningARXHouston, Winona3 hr
Aug 18, 10:10 PM CDTFlash Flood WarningARXHouston, Wabasha, Winona3 hr
Aug 18, 11:15 PM CDTRiver Flood WarningARXOlmsted11 hr
Aug 18, 11:15 PM CDTRiver Flood WarningARXOlmsted30 hr
Aug 19, 12:56 AM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Aug 19, 12:56 AM CDTFlash Flood WarningARXDodge, Fillmore, Houston, Olmsted, Wabasha, Winona6 hr
Aug 19, 3:22 AM CDTRiver Flood WarningARXOlmsted26 hr
Aug 19, 8:58 AM CDTRiver Flood WarningARXFillmore, Houston8 hr
Aug 19, 10:15 AM CDTRiver Flood WarningARXWabasha43 hr

Nearby

Flash Flood Warnings in Minnesota, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.